Alert archive / Iowa / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 162, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 10, 2020, 12:34 PM CDT for 8 counties in Iowa; Rock Island County, Illinois. It was in force for 56 min. 55 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2020, 12:34 PM CDT (17:34 UTC)
- Expired
- Aug 10, 2020, 1:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 22 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 12:35 PM CDT | TSTM WND DMG | 2 Nw Marion, IA | PARTS OF A CHURCH ROOF RIPPED OFF, ALONG WITH SEVERAL SHINGLES MISSING. |
| Aug 10, 12:35 PM CDT | TSTM WND DMG | 3 Ne Cedar Rapids, IA | LARGE MATURE TREES DOWN AT LINN/BENTON RD. |
| Aug 10, 12:35 PM CDT | TSTM WND DMG | 3 Sw Coralville, IA | LARGE TREE SNAPPED. 80 FT LONG TREE THAT WAS ABOUT A FOOT IN DIAMETER. |
| Aug 10, 12:35 PM CDT | TSTM WND DMG | 4 Nnw Ely, IA | TREES SNAPPED IN HALF, AROUND 12 INCH DIAMETER (ESTIMATED BY PHOTOS). |
| Aug 10, 12:37 PM CDT | TSTM WND DMG | 1 Nne Oakdale, IA | 3 TREES TOPS KNOCKED OUT. MULTIPLE LIMBS DOWN IN THE AREA. |
| Aug 10, 12:38 PM CDT | TSTM WND DMG | Hiawatha, IA | ESTIMATED WIND GUSTS UP TO 80 MPH. |
| Aug 10, 12:39 PM CDT | TSTM WND DMG | 1 Nw Ely, IA | *** 1 FATAL *** TREE FELL ON BIKER. TIME IS ESTIMATED BASED ON RADAR. |
| Aug 10, 12:39 PM CDT | TSTM WND GST 69 | Iowa City Airport, IA | CORRECTS PREVIOUS TSTM WND GST REPORT FROM IOWA CITY AIRPORT. |
| Aug 10, 12:39 PM CDT | TSTM WND GST 69 | Iowa City Airport, IA | |
| Aug 10, 12:40 PM CDT | TSTM WND DMG | 1 Ese Iowa City, IA | MULTIPLE TRANSFORMERS HAVE BLOWN, WITH LARGE TREE LIMBS DOWN IN TOWN. |
| Aug 10, 12:42 PM CDT | TSTM WND DMG | 2 W Cedar Rapids, IA | MULTIPLE TREES AND BRANCHES DOWN. |
| Aug 10, 12:43 PM CDT | TSTM WND DMG | 1 Wnw Cedar Rapids, IA | WIDESPREAD TREE DAMAGE IN CEDAR RAPIDS, WITH VERY HIGH WINDS. NUMEROUS POWER OUTAGES. |
| Aug 10, 12:43 PM CDT | TSTM WND GST 82 | Iowa City Municipal Arp, IA | CORRECTS TIME TO PREVIOUS TSTM WND GST REPORT FROM IOWA CITY MUNICIPAL ARPT. RECOVERED PEAK WIND GUST FROM ASOS. |
| Aug 10, 12:45 PM CDT | TSTM WND GST 70 | 4 Ene Iowa City, IA | MINOR DAMAGE TO NEW CONSTRUCTION SITES. |
| Aug 10, 12:49 PM CDT | TSTM WND GST 100 | Hiawatha, IA | |
| Aug 10, 12:51 PM CDT | TSTM WND GST 70 | West Branch, IA | |
| Aug 10, 12:52 PM CDT | TSTM WND GST 73 | Tiffin, IA | GUST MEASURED WITH DAVIS WEATHER STATION. |
| Aug 10, 12:55 PM CDT | TSTM WND DMG | 2 Wsw Hiawatha, IA | SEVERAL TREES DOWN IN HER NEIGHBORHOOD, TWO OF WHICH WERE IN HER YARD. |
| Aug 10, 12:55 PM CDT | TSTM WND GST 112 | 1 S Midway, IA | |
| Aug 10, 12:56 PM CDT | TSTM WND DMG | 2 Ne Marion, IA | LARGE BRANCHES DOWN, PLAYGROUND EQUIPMENT BLOWN OUT OF YARDS. |
| Aug 10, 12:57 PM CDT | TSTM WND DMG | 1 S Hiawatha, IA | 2 FT DIAMETER TREES UPROOTED. SHINGLES TORN OFF HOUSE AND POWER OUT. |
| Aug 10, 1:00 PM CDT | TSTM WND DMG | 1 E Anamosa, IA | THE EMERGENCY MANAGER RELAYED NUMEROUS REPORTS OF WIDESPREAD TREES, POWERLINES AND LIMBS DOWN THROUGHOUT THE COUNTY. THE TIME OF THE EVENT WAS ESTIMATED USING RADAR. |
| Aug 10, 1:00 PM CDT | TSTM WND DMG | Olin, IA | LARGE TREE LIMBS AND FENCES ARE DOWN. |
| Aug 10, 1:00 PM CDT | TSTM WND GST 60 | Wilton, IA | CORRECTS DATE OF PREVIOUS TSTM WND GST REPORT FROM WILTON. |
| Aug 10, 1:00 PM CDT | TSTM WND GST 61 | 2 W Lime City, IA | IA-DOT. |
| Aug 10, 1:01 PM CDT | TSTM WND DMG | 2 E Marion, IA | DAMAGE TO MOBILE HOMES IN THE AREA OF INTERSECTION OF HIGHWAYS 13 AND 151. ESTIMATES OF WIND AROUND 90 MPH. |
| Aug 10, 1:05 PM CDT | TSTM WND DMG | 2 Se Iowa City, IA | SEVERAL TREE BRANCHES BLOWN TO THE GROUND, UP TO 3 INCHES IN DIAMETER. NO POWER. PERSONAL WEATHER STATION RECORDED 69 KNOTS BEFORE THE POWER WENT OUT. |
| Aug 10, 1:05 PM CDT | TSTM WND DMG | Lowden, IA | LARGE TREE BRANCHES BLOWN OFF TREES WITH AN ESTIMATE AT 60+MPH WINDS. |
| Aug 10, 1:05 PM CDT | TSTM WND DMG | West Liberty, IA | SEVERAL LARGE TREE BRANCHES DOWN ALONG WITH SEVERAL POWER FLASHES. |
| Aug 10, 1:06 PM CDT | TSTM WND DMG | Springville, IA | SHINGLES COMPLETELY BLOWN OFF ROOF. |
| Aug 10, 1:07 PM CDT | TSTM WND DMG | 2 Wnw Marion, IA | NO POWER AND LOTS OF 6-12 INCH DIAMETER TREES SNAPPED. ESTIMATING 90MPH WINDS. |
| Aug 10, 1:12 PM CDT | TSTM WND GST 70 | Bennett, IA | TREE LIMBS EVERYWHERE. |
| Aug 10, 1:15 PM CDT | TSTM WND DMG | Dixon, IA | A LOT OF TREE DAMAGE THROUGHOUT THE TOWN. LARGE TREE LIMBS AND TREES DOWN. |
| Aug 10, 1:20 PM CDT | TSTM WND DMG | 1 Ne Davenport, IA | NEIGHBORS WOODEN FENCE WAS BLOWN DOWN, WHICH WAS RELATIVELY NEW. THERE IS SOME DAMAGE TO HIS SIDING OF THE HOUSE. SEVERAL 4-6 INCH LIMBS ARE DOWN, ALONG WITH A LARGE AMOUNT OF SMALLER BRANCHES EVERYWHERE. SEVERAL TREES SNAPPED, ALONG WITH SOME UPROOTED AROUND |
| Aug 10, 1:20 PM CDT | TSTM WND DMG | 1 Ne Davenport, IA | TREE BLOWN DOWN. |
| Aug 10, 1:20 PM CDT | TSTM WND DMG | 4 Nnw Ely, IA | TREES SNAPPED IN HALF, AROUND 12 INCH DIAMETER (ESTIMATED BY PHOTOS). |
| Aug 10, 1:23 PM CDT | TSTM WND DMG | 2 Sw Davenport, IA | FLAGPOLE BENT OVER. |
| Aug 10, 1:25 PM CDT | TSTM WND DMG | Moline, IL | LARGE TREE SNAPPED AND FELL INTO A HOUSE, ACTUALLY BREAKING THROUGH THE CEILING AND LEADING TO DAMAGE TO THE HOUSE. |
| Aug 10, 1:25 PM CDT | TSTM WND GST 69 | Davenport Municipality, IA | 60 KNOT GUST REPORTED AT DAVENPORT MUNICIPAL AIRPORT ASOS. |
| Aug 10, 1:25 PM CDT | TSTM WND GST 70 | 3 Nnw Moline, IL | DELAYED REPORT. FROM IOWA DOT RWIS ON I-74 BRIDGE. INITIAL GUST WHEN OUTFLOW ARRIVED. |
| Aug 10, 1:26 PM CDT | TSTM WND GST 75 | Davenport Municipality, IA | NWS OFFICE, RSOIS. |
| Aug 10, 1:28 PM CDT | TSTM WND DMG | 1 Nw Eldridge, IA | MULTIPLE TREES DOWN WITH VERY STRONG WINDS. |
| Aug 10, 1:28 PM CDT | TSTM WND DMG | 2 Wsw Bettendorf, IA | LARGE TREE UPROOTED AND LAYING ACROSS SOMEONES YARD. LARGE LIMBS THROUGHOUT THE STREET. |
| Aug 10, 1:28 PM CDT | TSTM WND GST 68 | Moline Quad-City Airpor, IL | |
| Aug 10, 1:30 PM CDT | TSTM WND DMG | 1 Ene Princeton, IA | TREES AND WIRES DOWN. |
| Aug 10, 1:30 PM CDT | TSTM WND DMG | 1 W Mccausland, IA | SEVERAL SNAPPED TREES AND LARGE TREE BRANCHES ON THE GROUND. |
| Aug 10, 1:30 PM CDT | TSTM WND DMG | 2 Nne New Era, IA | VIA SOCIAL MEDIA...TREES DOWN AND SOFFITT PEELED BACK ON AN OUTBUILDING NORTH OF WILDCAT DEN STATE PARK. TIME WAS ESTIMATED USING RADAR. |
| Aug 10, 1:30 PM CDT | TSTM WND DMG | 2 Nne Stone City, IA | LOST AN OLD HICKORY TREE AND ANOTHER 18 INCH DIAMETER TREE WAS BROKEN OFF HALFWAY UP. STRONG WINDS LASTED UNTIL 2 PM. TIME OF THE EVENT WAS ESTIMATED USING RADAR. |
| Aug 10, 1:30 PM CDT | TSTM WND DMG | 2 Ssw Coal Valley, IL | LOCATION ESTIMATED. TREE SNAPPED (1 FOOT DIAMETER ESTIMATED BY PHOTO). |
| Aug 10, 1:30 PM CDT | TSTM WND DMG | 2 W Elvira, IA | HEAVY STRUCTURAL DAMAGE TO A GRAIN SILO. IT LOOKS LIKE THE TOP PART OF IT COLLAPSED THROUGH THE CENTER OF THE SILO. |
| Aug 10, 1:30 PM CDT | TSTM WND DMG | Bettendorf, IA | ESTIMATED LOCATION AND TIME FROM RADAR. LARGE TREES DOWN. |
| Aug 10, 1:35 PM CDT | TSTM WND DMG | 1 Ssw Cordova, IL | SEVERAL LARGE TREE LIMBS ARE DOWN (AROUND 10 INCH DIAMETER) IN THE YARD AND ON HIS HOUSE. GUTTERS WERE ALSO DAMAGED AND DOWN. LARGER BRANCH HAS ALSO WENT THROUGH HOUSE SIDING. |
| Aug 10, 1:35 PM CDT | TSTM WND DMG | 1 Sw Silvis, IL | ESTIMATED TIME BY RADAR. LARGE TREE LIMBS DOWN AND ON TOP OF HOUSES. |
| Aug 10, 1:35 PM CDT | TSTM WND DMG | 3 Nne Long Grove, IA | SHINGLE DAMAGE TO HOUSE AT THIS LOCATION. TIME ESTIMATED BY RADAR. |
| Aug 10, 1:35 PM CDT | TSTM WND GST 77 | Moline Quad-City Airpor, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 53 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 11:26 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1683 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
720
WUUS53 KDVN 101734
SVRDVN
ILC161-IAC031-045-097-103-105-113-139-163-101830-
/O.NEW.KDVN.SV.W.0162.200810T1734Z-200810T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
1234 PM CDT Mon Aug 10 2020
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southeastern Rock Island County in northwestern Illinois...
Jackson County in east central Iowa...
Cedar County in east central Iowa...
Scott County in east central Iowa...
Johnson County in east central Iowa...
Jones County in east central Iowa...
Muscatine County in east central Iowa...
Central Linn County in east central Iowa...
Clinton County in east central Iowa...
* Until 130 PM CDT.
* At 1233 PM CDT, severe thunderstorms were located along a line
extending from near Center Point to Ely to near Wellman, moving
east at 70 mph.
These are very dangerous storms!
HAZARD...80 mph wind gusts.
SOURCE...Trained weather spotters. This line of storms has a
history of producing 70 to 90 mph winds and significant
tree damage.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Cedar Rapids, Davenport, Iowa City, Moline, Rock Island,
Bettendorf, Clinton, Muscatine, East Moline, Maquoketa, Anamosa,
Tipton, West Branch, Durant, Mechanicsville, Stanwood, Marion,
Coralville, North Liberty and Silvis.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 235 and 306.
Interstate 380 between mile markers 1 and 30.
Interstate 80 in Illinois between mile markers 1 and 4.
Interstate 74 in Illinois between mile markers 1 and 7.
Interstate 88 between mile markers 1 and 13.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4216 9022 4213 9020 4212 9016 4206 9017
4201 9014 4196 9016 4181 9018 4177 9025
4168 9023 4165 9016 4155 9019 4151 9036
4148 9038 4146 9043 4142 9043 4148 9150
4151 9153 4151 9175 4221 9170 4221 9036
TIME...MOT...LOC 1733Z 268DEG 60KT 4216 9184 4187 9159 4149 9178
HAIL...<.75IN
WIND...80MPH
$$
Uttech1 follow-up statement
123
WWUS53 KDVN 101750
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1250 PM CDT Mon Aug 10 2020
ILC161-IAC031-045-097-103-105-113-139-163-101830-
/O.CON.KDVN.SV.W.0162.000000T0000Z-200810T1830Z/
Rock Island IL-Jackson IA-Cedar IA-Scott IA-Johnson IA-Jones IA-
Muscatine IA-Linn IA-Clinton IA-
1250 PM CDT Mon Aug 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR SOUTHEASTERN ROCK ISLAND...JACKSON...CEDAR...SCOTT...JOHNSON...
JONES...MUSCATINE...CENTRAL LINN AND CLINTON COUNTIES...
At 1249 PM CDT, severe thunderstorms were located along a line
extending from Waubeek to Mechanicsville to Lone Tree, moving east at
70 mph.
These are very dangerous storms.
HAZARD...90 mph wind gusts.
SOURCE...Trained weather spotters. This line of storms has a history
of producing up to 80 to 100 mph wind gusts and significant
tree damage.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be heavily damaged or destroyed. Homes and businesses
will have substantial roof and window damage. Expect
extensive tree damage and power outages.
Locations impacted include...
Cedar Rapids, Davenport, Iowa City, Moline, Rock Island, Bettendorf,
Clinton, Muscatine, East Moline, Maquoketa, Anamosa, Tipton, West
Branch, Durant, Mechanicsville, Stanwood, Marion, Coralville, North
Liberty and Silvis.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 235 and 306.
Interstate 380 between mile markers 1 and 30.
Interstate 80 in Illinois between mile markers 1 and 4.
Interstate 74 in Illinois between mile markers 1 and 7.
Interstate 88 between mile markers 1 and 13.
Interstate 280 between mile markers 1 and 18.
LAT...LON 4216 9022 4213 9020 4212 9016 4206 9017
4201 9014 4196 9016 4181 9018 4177 9025
4168 9023 4165 9016 4155 9019 4151 9036
4148 9038 4146 9043 4142 9043 4148 9150
4151 9153 4151 9175 4221 9170 4221 9036
TIME...MOT...LOC 1749Z 268DEG 60KT 4217 9150 4188 9125 4150 9144
HAIL...<.75IN
WIND...90MPH
$$
UttechWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 11:50 AM CDT, 44 minutes earlier.
Area forecast discussion, Aug 10, 11:50 AM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1150 AM CDT Mon Aug 10 2020 ...18Z AVIATION UPDATE... .SYNOPSIS... Issued at 325 AM CDT Mon Aug 10 2020 A warm and muggy air mass continues to be found over the Midwest, with a cold front now making its way southeast through MN and central NE. Nearly stationary severe storms are found near the Twin Cities to the north, while the rest of the frontal zone has been less convectively active through 3 AM. That may change as the night unfolds, as forcing increases along the front to the west, which may lead to a convective increase toward Sioux Falls SD. That area would then be the one needing to be watched for an evolution eastward into our CWA today. && .SHORT TERM...(Today and Tonight) ISSUED AT 325 AM CDT Mon Aug 10 2020 A cold front will move through the area tonight. Thunderstorms, so far avoiding most of our area via the persistent EML/cap, are far more likely today as this front passes through. Ahead of these storms, provided we do not cloud over early this morning, will once again rise to the upper 80s to near 90, before the cold front and storms arrive by early afternoon west to early evening east. Strong to severe thunderstorms appear likley as the combination of progressive cold pool in increasing mid level westerly flow interact with the hot and humid air mass in place. This could result in a significant wind threat if upstream conditions allow for an already defined progressive MCV/bowing segment this morning from the FSD area. That strong forcing will be needed for thunderstorms, as again, we will have the strong cap in place to limit initial surface based activity today. This limitation is likely to reason for SPC probabilities keeping our area mainly in the Marginal risk region. For the capping concern, I'll limit pops to likely on this initial forecast for the afternoon hours, vs much higher. Unfortunately for those needing a big rain, the fast movement will likely keep amounts lower than 0.5 in the bowing area, with comma head more likely to bring the 0.5 to 1.5" amount today. That could also move through, but with models highly varied on where things go to day, and CAMs supporting a wide distribution of storm cluster location. Again, today's pops are mostly timed and placed to coincide with the frontal passage. With time the storms will shift south, and with inflow from the southwest, they should end this evening, though some stratiform may linger into the night south. This front will certainly end the short stretch of oppressive humidity for now. ERVIN .LONG TERM...(Tuesday through Sunday) ISSUED AT 325 AM CDT Mon Aug 10 2020 Tuesday...As post system/frontal boundary sfc ridge slides east acrs the region and into the southwestern GRT LKS, this day should be dry and characterized by light easterly boundary layer flow, drier DPTs and temps in the low to mid 80s. Some high overrunning clouds acrs the south filtering the insolation, more sunshine north of I80. Flattened/zonal mid level steering flow will look to usher a wave aloft acrs the MO RVR Valley later Tue night, with signs of a pre- system elevated warm air advection wing generating elevated showers and thunderstorms acrs at least the west half of IA. It will have to battle some mid level ridging over the MS RVR Valley, and thus feel only a low chance that some of this activity may get into the far west or southwestern CWA late Tue night-early Wed morning. If we don't get much overrunning clouds Tue night, easterly sfc layer fetch driven low temps may get into the lower 60s or even upper 50s in some locations. Wednesday through Friday...Wed a low confidence day as some models such as the 00z ECMWF continue the wave acrs toward the MS RVR Valley for some precip chances locally, while others such as the 00z GFS are mainly dry with ongoing ridging influence. Here's a spot where the GFS will be preferred. Latest suite of upper jet pattern ensemble runs and trends suggest upper ridge blocking pattern forming mid to late week over the GRT LKS, diffluent split flow acrs the mid MO and MS RVR Valleys including the local area, with warm dome based acrs the south half of the Rockies down to northern Mexico. The GFS/GEFS suggest that besides some isolated to wdly sctrd pop up showers/storms, the DVN CWA to be in-between more organized forcing stream and mainly dry into the start of the weekend. This while the 00z ECMWF develops a cut-off upper low that slowly meanders eastward in the block and makes it acrs the area by later Friday and Friday night with rounds of heavy rain under it. Would have to see more runs and some model continuity before buying off on this scenario. Generally above normal temps thru the period. Saturday and Sunday...Again a low confidence period with medium range model discrepancy. The Euro continues with it's passing closed low for a wet Saturday before a digging trof boots it eastward while bring more precip chances along it's own axis for Sunday. This while the GEFS suggests digging troffiness and northwest flow acrs the upper Midwest, possibly ushering in a system or two for precip chances late Saturday into Sunday as well. Will keep chance POPs going with the uncertainty, and continue the trend of above normal temps for now. ..12.. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) ISSUED AT 1150 AM CDT Mon Aug 10 2020 Fast moving line of severe storms with damaging winds 50-70+ kts will impact CID terminal near 1745z, and MLI terminal near 1830z. IFR/VLIFR conditions expected with these storms for less than an hour. Outflow boundary may also produce severe gusts at DBQ and BRL 18z-19z with MVFR to local IFR conditions in storms possible. In wake of the storms, NW winds will stay gusty at 15-30 kts for a period of an hour. Conditions overall should return to VFR by early evening. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Ervin SHORT TERM...Ervin LONG TERM...12 AVIATION...McClure
Hazardous weather outlook, Aug 10, 11:22 AM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 1122 AM CDT Mon Aug 10 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111630- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1122 AM CDT Mon Aug 10 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT A line of fast moving storms will push across the Outlook area this afternoon between Noon and 3 pm. The primary hazard from these storms will be very damaging winds of 70 to 90 mph. A couple of tornadoes are also possible. The area most favored for damaging winds will be along and north of a line from Washington, Iowa to Aledo, Illinois or roughly near to north of Interstate 80 where the Storm Prediction Center has upgraded to a moderate risk of severe weather. Much of the rest of the southern Outlook area is in an enhanced risk, as an outflow boundary will bring a chance for damaging winds further south into far southeast Iowa and west central Illinois. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY There will be periodic chances for thunderstorms from Tuesday night through Friday, but severe weather potential
In the hours before
Local storm report, Aug 10, 12:16 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1216 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND GST BELLE PLAINE 41.90N 92.27W
08/10/2020 M70 MPH BENTON IA EMERGENCY MNGR
MULTIPLE SPOTTER REPORTS OF 70+ MPH WINDS
FROM BELLE PLAINE TO LUZERNE.
&&
GROSSLocal storm report, Aug 10, 12:32 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1232 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM TSTM WND GST ATKINS 42.00N 91.86W
08/10/2020 E90 MPH BENTON IA LAW ENFORCEMENT
FIRE DEPARTMENT REPORTED WINDS AROUND 90
MPH.
&&
TJGLocal storm report, Aug 10, 12:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1233 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND GST BLAIRSTOWN 41.91N 92.08W
08/10/2020 E90 MPH BENTON IA EMERGENCY MNGR
WINDS IN EXCESS OF 90 MPH WITH MAJOR DAMAGE
REPORTED IN TOWN.
&&
TJGThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:48 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn, Washington | 57 min |
| Aug 10, 12:05 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Van Buren, Washington | 55 min |
| Aug 10, 12:17 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 58 min |
| Aug 10, 12:38 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jackson, Jones, Linn | 37 min |
| Aug 10, 12:42 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Johnson, Lee, Louisa and 3 more | 48 min |
| Aug 10, 12:47 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 28 min |
| Aug 10, 1:15 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Muscatine, Scott | 60 min |
| Aug 10, 1:20 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson, Jones | 55 min |
| Aug 10, 1:23 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 52 min |
| Aug 10, 2:15 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 30 min |
| Aug 10, 1:41 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 49 min |
| Aug 10, 2:00 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Putnam | 60 min |
| Aug 10, 2:04 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 26 min |
| Aug 10, 2:25 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 20 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2020Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.